Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 3, NWS Great Falls, MT

January 15, 2015

NWS Great Falls, MT issued this high wind warning at Jan 15, 2015, 2:55 PM MST. It took effect at Jan 15, 2015, 9:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2015, 2:55 PM MST (21:55 UTC)
In effect from
Jan 15, 2015, 9:00 PM MST
Expired
Jan 16, 2015, 8:00 PM MST
In force
23 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WWUS75 KTFX 152155
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST THU JAN 15 2015

MTZ009-048-161200-
/O.UPG.KTFX.HW.A.0001.150116T0700Z-150117T0000Z/
/O.NEW.KTFX.HW.W.0003.150116T0400Z-150117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
255 PM MST THU JAN 15 2015

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG OVER THE ROCKY
  MOUNTAIN FRONT THROUGH MIDNIGHT TONIGHT...AND THESE WINDS WILL
  PERSIST THROUGH THE DAY ON FRIDAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-161200-
/O.EXB.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
255 PM MST THU JAN 15 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS
  HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON
  FRIDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL CREATE
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010-012-014-044>046-049-161200-
/O.CON.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
255 PM MST THU JAN 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN 
  PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- 
  MORNING FRIDAY THROUGH FRIDAY EVENING. 

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER 
  PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
5 follow-up statements
987 
WWUS75 KTFX 160432
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MST THU JAN 15 2015

MTZ009-048-161215-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
932 PM MST THU JAN 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

* TIMING AND MAIN IMPACT: WINDS WILL BECOME STRONG OVER THE ROCKY
  MOUNTAIN FRONT OVERNIGHT...AND THESE WINDS WILL PERSIST THROUGH
  THE DAY ON FRIDAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044>046-049-161215-
/O.CON.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
932 PM MST THU JAN 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH
FRIDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN 
  PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- 
  MORNING FRIDAY THROUGH FRIDAY EVENING. 

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER 
  PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ015-161215-
/O.CON.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
932 PM MST THU JAN 15 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY...

A HIGH WIND WATCH FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT FROM 5 AM MST FRIDAY THROUGH FRIDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS 
  HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON 
  FRIDAY. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL 
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
025 
WWUS75 KTFX 160835
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
135 AM MST FRI JAN 16 2015

MTZ010-012-014-044>046-049-170000-
/O.UPG.KTFX.HW.A.0001.150116T1600Z-150117T0300Z/
/O.EXB.KTFX.HW.W.0003.150116T1600Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
135 AM MST FRI JAN 16 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH HAS BEEN UPGRADED TO THIS
WARNING.

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER WESTERN 
  PORTIONS OF THE HI-LINE AND PARTS OF CENTRAL MONTANA FROM MID- 
  MORNING FRIDAY THROUGH FRIDAY EVENING. 

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER
  PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-170000-
/O.UPG.KTFX.HW.A.0001.150116T1200Z-150117T0000Z/
/O.EXB.KTFX.HW.W.0003.150116T1200Z-150117T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
135 AM MST FRI JAN 16 2015

...HIGH WIND WARNING IN EFFECT FROM 5 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. THE HIGH WIND WATCH HAS BEEN UPGRADED TO
THIS WARNING.

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER NORRIS 
  HILL BEGINNING LATE TONIGHT AND CONTINUING THROUGH THE DAY ON 
  FRIDAY. 

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH 
  ARE POSSIBLE.

* OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL 
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-170000-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
135 AM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE ROCKY
  MOUNTAIN FRONT EARLY FRIDAY MORNING AND PERSIST THROUGH THE DAY.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
973 
WWUS75 KTFX 161650
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 AM MST FRI JAN 16 2015

MTZ009-048-170000-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
950 AM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE
  ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. BLOWING SNOW WILL
  REDUCE VISIBILITIES AT TIMES.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 70 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. ADDITIONALLY...AREAS OF
  BLOWING SNOW AND REDUCED VISIBILITIES ARE EXPECTED...ESPECIALLY
  OVER MARIAS PASS ON HIGHWAY 2...AND HIGHWAY 89 FROM BROWNING TO
  THE CANADIAN BORDER.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044>046-049-170000-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
950 AM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER PORTIONS
  OF NORTH CENTRAL MONTANA THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER
  PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-170000-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
950 AM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED OVER NORRIS
  HILL THROUGH THIS AFTERNOON.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 
  60 MPH.

* OTHER IMPACTS: STRONG WINDS OVER THE MOUNTAIN PASS WILL 
  CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
444 
WWUS75 KTFX 162339
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
439 PM MST FRI JAN 16 2015

MTZ015-170045-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
439 PM MST FRI JAN 16 2015

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

HIGH WINDS ARE NO LONGER EXPECTED.

$$

MTZ009-048-170300-
/O.EXT.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
439 PM MST FRI JAN 16 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER THE
  ROCKY MOUNTAIN FRONT THROUGH EARLY THIS EVENING. BLOWING SNOW
  WILL REDUCE VISIBILITIES AT TIMES.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 70 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. ADDITIONALLY...
  AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES ARE 
  EXPECTED...ESPECIALLY OVER MARIAS PASS ON HIGHWAY 2...AND 
  HIGHWAY 89 FROM BROWNING TO THE CANADIAN BORDER.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-012-014-044>046-049-170300-
/O.CON.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
439 PM MST FRI JAN 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVER
  PORTIONS OF NORTH CENTRAL MONTANA THROUGH THIS EVENING.

* WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH.

* OTHER IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER...
  SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER 
  PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
487 
WWUS75 KTFX 170250
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
750 PM MST FRI JAN 16 2015

MTZ009-048-170400-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
750 PM MST FRI JAN 16 2015

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND GUSTS TO 45 MPH MAY CONTINUE OVERNIGHT...BUT HAVE OTHERWISE
DROPPED BELOW HIGH WIND WARNING CRITERIA.

$$

MTZ010-012-014-044>046-049-170400-
/O.EXP.KTFX.HW.W.0003.000000T0000Z-150117T0300Z/
EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...CONRAD...
FAIRFIELD
750 PM MST FRI JAN 16 2015

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND GUSTS TO 35 MPH MAY CONTINUE OVERNIGHT...BUT HAVE OTHERWISE
DROPPED BELOW HIGH WIND WARNING CRITERIA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 15, 10:45 AM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 15, 10:45 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 AM MST Thu Jan 15 2015

.UPDATE...
Only adjustments this morning were to temperatures. Have warmed
temperatures about 4 to 8 degrees along the Rocky Mountain Front
and 2 to 4 degrees in the Dillon area, where breezy westerly
downslope winds have warmed temperatures to above forecasted
levels already in some places. Have also cooled temperatures 3 to
5 degrees in the Helena, Canyon Ferry, and Bozeman valley areas.
Cold air remains trapped there. Remainder of forecast is on track.
Coulston

&&

.AVIATION...
UPDATED 1745Z.
The main forecast problem during the period is the fog situation at
KHLN. Expect that MVFR visibilities will become VFR there this
afternoon. Then tonight confidence is low on what the visibilities
will be as they could range anywhere from VFR to IFR. Leaning
towards fog redeveloping after dark but then dissipating as clouds
aloft increase after midnight but again have low confidence with
this particular scenario. Elsewhere ceilings well above 15000 ft
will dissipate from the west this afternoon. Ceilings near and above
15000 ft will spread east near and after midnight but the only
threat for precipitation will be over the mountains of the Rocky
Mountain Front. Snow will become likely there Friday morning and
expect mountain obscurement. Wind gusts of 40 kts to 50 kts will
develop over the Rocky Mountain Front by midnight and continue
through Friday morning. Blank

&&

.PREV DISCUSSION...
/ISSUED 435 AM MST Thu Jan 15 2015/

Today through Saturday Evening. The center of the high pressure
ridge that worked its way through WA/OR yesterday has now reached
western MT and is expected to make steady progress through the
state today. The passing ridge will bring mostly clear skies
across the central and southwest counties through this evening,
along with high temperatures in the upper 30s to mid 40s for most
of the region, though the Helena Valley and a few far southwest
valleys will remain in the upper 20s to around 30 degrees. Not
much change in model solutions for past several runs in their
depiction of shortwave trof closely following the ridge as it
exits into the Dakotas late tonight. Moisture associated with the
trof will bring some scattered areas of light snow, mostly to the
higher elevations of the Rocky Mtn Front and some of the southwest
mtn ranges. The most notable model change was a northward shift in
the path of the jet stream, now projected come across more of
central MT on Fri. With the resulting increase in coverage of 60
mph winds in the mid- and low-levels mainly north of a Helena-to-
Great Falls line, have expanded the earlier high wind watch to now
include the western Hiline and extending south to Cascade and
southern Lewis & Clark counties. Winds in the added area likely
will begin later than along the Rocky Mtn Front and last into mid-
Friday evening.

A surface cold front will push across our region Fri night as the
trof heads into eastern MT. The drying effects of the gusty
downslope winds will limit precipitation development through the
central counties, but can't rule out some isolated rain/snow
showers as the front sweeps south. Will also be monitoring
conditions for spotty areas of freezing rain, though current model
soundings generally indicate a low probability of occurrence.
Precipitation will dissipate quickly during the Fri overnight
hours and dry conditions are forecast for Sat. The cold front will
bring a temporary break in the warming trend as high temps on Sat
drop back into the mid- and upper 30s. Waranauskas

Saturday Night through Thursday...Progressive westerly flow aloft
coupled with embedded shortwaves and ample Pacific moisture will
keep unsettled weather over the Northern Rockies through the
weekend and early next week. Accumulating snow will be likely in
the mountains at and above pass level while windy conditions are
expected along and areas adjacent to the Rocky Mountain Front.
Forecast confidence is moderate to high regarding accumulating
mountain snow and gusty winds along the Rocky Mountain Front and
high wind and winter weather highlights may be needed. Snow
amounts Saturday night through Sunday Night will be 2 to 4 inches
at pass level with locally higher amounts above pass level. Snow
levels will be around 5000 feet so have kept a slight chance of
rain and snow across the plains/valleys. There is also the
potential for high winds greater than 58 mph along the Rocky
Mountain Front and adjacent plains Saturday night through Sunday
evening as a strong Pacific cold front moves across the region.
Will continue to monitor for possible high wind highlights. Highs
on Sunday will be well above seasonal averages.

Early next week, the overall flow aloft will shift northwesterly,
which will allow for cooler air to move into the area as well as
keep off and on chances for light snow. There is still uncertainty
regarding precipitation chances and snow amounts, but at this time
any snow accumulations should be light. Drier conditions are
expected by the middle of next week as a ridge of high pressure
begins to build over the Western U.S., though temperatures will
remain near to slightly below seasonal averages.
MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  33  44  25 /   0  10  10  20
CTB  46  26  40  23 /   0  10  10  20
HLN  25  21  38  23 /   0  10  10  20
BZN  29  19  37  18 /   0  10  20  20
WEY  28  16  29  11 /   0  20  20  30
DLN  42  25  39  19 /   0  20  20  20
HVR  39  26  43  25 /   0  10  10  20
LWT  47  30  44  24 /   0  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Friday morning through Friday evening
Cascade...Central and Southern Lewis and Clark...Eastern
Glacier...Eastern Pondera...Eastern Teton...Liberty...Toole.

HIGH WIND WATCH from late tonight through Friday afternoon
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.